MAUDE Adverse Event Report: BECKMAN COULTER COULTER LH 750 HEMATOLOGY ANALYZER; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER COULTER LH 750 HEMATOLOGY ANALYZER; COUNTER, DIFFERENTIAL CELL
Model Number 750
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Test Result (2695)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per service request (b)(4) dated (b)(6) 2018, the field service engineer (fse) determined that the wbc bath was not draining completely, on an intermittent basis, and found that pinch valves 4, 6, and 57 were sticking in their position, and not opening properly.The fse replaced the valve actuators at all three locations to resolve the issue.Fse confirmed that the repairs met the specified requirements per established procedures.Patient information was not provided for this event.Bec internal identifier: (b)(4).
 
Event or Problem Description
The customer reported that their coulter lh 750 hematology analyzer generated erroneous low hemoglobin (hgb) results for patients.Customer indicated that the instrument was generating erroneous erratic hgb count for their patient samples.Although it was initially reported that 9 patient had erroneous results, only one patient was confirmed for an erroneous result, and received a transfusion.Patient data was not provided by the customer for this event.Per telephone conversation with the lab manager on (b)(6) 2018, she indicated that as a standard quality control practice, they review all the results that they consider suspicious, and only a single (1) transfusion occurred, and not two (2) transfusions as originally reported.The lab manager put a call out, as soon as they became aware that an erroneous result had been released, but the transfusion had already occurred.To the best of her knowledge, the transfusion did not impact the general condition of the patient, and no additional medical or surgical intervention was required as a result of the transfusion.Per telephone conversation with the operator on 27-sept-18 and 01-oct-18, she indicated that the system triggered an alert for high mchc, further adding, that she recalls the system had been presenting intermittent erratic results for hemoglobin.The operator indicated that the patient received the transfusion, based on 7.7 count, and during a second run of the sample, the count was 8.4.To the best of her knowledge there was no deterioration of health based on this transfusion.

Brand Name
COULTER LH 750 HEMATOLOGY ANALYZER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key7965460
Report Number1061932-2018-01047
Device Sequence Number13840947
Product Code GKZ
UDI-Device Identifier15099590264772
UDI-Public(01)15099590264772(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number750
Device Catalogue Number6605632
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date09/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;